MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Inadequate Pain Relief (2388)
Date of Event 01/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Flowonix initially received a report about a patient alleging unrelieved pain and a potential device malfunction.The agent covering the issue reported that there were no volume discrepancies.The agent reported that the office increased the daily dose by 1-2% each visit, and the patient was then scheduled to have a dye study performed.A dye study was later performed, which showed that drug was not flowing from the catheter.Agent reported that the patient requested that the pump be explanted and kept in their possession.The catheter issue was captured in mdr 3010079947-2021-00069.Voluntary mw5114474 was later received from fda.Reporter stated that their spouse had pump implanted after being diagnosed with pancreatic cancer.Doctors implanted a "prometra flowonix pump" which "seemed to stabilize [the patient's] pain"; however shortly afterwards, reporter alleged needing to return to the hospital with the patient "twice weekly/every three days." the patient would have their meds increased, although "several er visits more hospital stays" were reported.A nuclear test was reportedly performed to "check the device" after "3 days of x-rays showed the device was not working".Patient reportedly "had swelling at the incision in [their] back." a surgery was performed to "tighten up the incision area," but swelling reportedly began again afterwards.The device was subsequently removed and reportedly broke during removal.Patient's wife alleged, "[the physician] had to leave a piece of the medical device in the [the patient's] theacal sac." reporter stated patient "suffered horrendous pain until the day of [their] death." no further information provided.
 
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Device was not returned.As the device was not returned for additional investigation, a definitive root cause for the patient's pain and alleged device issue could not be determined.The report does not clarify believed causality of the patient's death.Per reporter, the health and safety department informed them that "the pain pump was working." per the instructions for use of the device, pump site seroma is a known possible risk of use of the device.A supplemental mdr will be sent if additional information is obtained.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key16351807
Report Number3010079947-2023-00016
Device Sequence Number6836671
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(10)26362(17)200916
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model Number16827
Device Catalogue Number16827
Device Lot Number26362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Initial Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale